Addicted to Adderall. Please Comment.

Okay so let me start by saying I take one 20mg adderall tablet before I go to practice about four times a week for gymnastics. When I first started this group it was about a month ago I think and I had only been taking Adderall for about 2 months. I had gotten a lot of great, useful advice about my situation. I was 5'5 and 158pnds (but very athletic, mostly muscle) and dropped to 145ish in that first month. I was going to try to stop doing it but I went to gymnastics practice one day off of it and I was awful! Worse than I was before I started, so I kept on doing it. I have not upped my dosage and don't plan on it because it is still effective on me. My grades in school are slowly but surely raising more and more. My gymnastics has been AMAZING latley! I am still growing a little so I am now 5'6 and 135 pounds, and going down about a pound a day! A few of my friends have found out and keep advising me to stop, DEEP DEEP down inside I know I should stop but I really honestly don't want to. I feel amazing in my new body especially with summer coming up and ALL my friends are so super skinny and have ripped 6-packs, I am still bigger than them all but really feel comfortable in my body now even though I still feel very fat a lot. (which is a different problem, I need to take my problems one step at a time). With all the AMAZING compliments coming in one after another about how great I look they just make me want to do it more and more. I keep telling myself only 5 more pounds and I am done, only 2 more! But it isn't happening. The first 2 and a half months I couldn't find one thing wrong with it but the past two weeks at practice I get REALLY light-headed and dizzy, I feel like I am going to pass out and I just need to sit for a second. Also sometimes I get very nauses and feel chunks coming up but I keep it in my mouth. I keep blacking out at practice and then snapping back into it very quickly before people notice but it really scares me! My coaches have repeatedly told me that they are worried about me and KEEP asking over and over how I am loosing sooo much weight and all these questions, and I always somehow bullshit my answer so they won't find out but they are very suspicious and they cannot find out!! Gymnastics is my life and I feel like that is the one thing I was made to do, I LOVE it and it gives me something to look forward to everyday. But I really, really cannot carry on doing it if I feel as bad as I have.... I feel like I am letting my team and my coaches down, which I would NEVER want to do!! I know now I have a problem but I think before I start trying to stop I need to really want to stop or it won't work.....

During the day, while on it, I love the stuff and feel like it is the best thing god ever put on this earth. Then at night before I go to sleep, I always get REALLY depressed. I feel like it is taking over my life and it has only been 3 months!! Besides what it does to me at gymnastics, I can never sleep! I use to be a little social butterfly as everyone would say. But now I am an anti-social depressed robot that never feels good after practices!! At this point I really wish I could go back in time and never have started doing it cause I think stopping is going to be way too hard!!! Please give me some advice. I really need it right now. But I would GREATLY appreciate it if all "the haters" would not comment, I did not spend this much time writing this to be let down even more than I already am. Thanks to EVERYONE who takes the time to read this and give me feed-back I really really do need it right now!! :]

tumblebear123 tumblebear123
18-21
6 Responses Mar 12, 2009

I can completely relate, because I basically take Adderall to function (though I take breaks so as not to build tolerance). It is really good for some people, but if you get depressed when it wears off, it may not be the right medicine for you. But I understand- I used to be anorexic and Adderall kept me skinny- until I got too skinny and was anemic, dehydrated, sickly, and in the psych ward because I almost succeeded in killed myself during a withdrawal at age 19- 10 years ago. I went off of it for a loooong time, then it revisited...

your profile wont let me get in touch with you, so im begging you to gt in touch with me asap. i know what your going through so much. most importantly, the after 9pm come-down...i really can help.msg me hun.

hey girl. lets talk. id rather just talk to you then leave it as a post. i know that you might of posted this in a adderall fueled moment, and you may not of been back to even check it since. but i can help, and i wont be the one telling you how bad youre messing up your life. msg me soon. love, sam

I was prescribed adderal at the end of my sophmore year of college, so I've been taking it for 3 years now. At first it was GREAT, my grades in classes went from 2.0's to 4.0's I was losing my "freshmen 15", I thought it was the best thing that ever happened to me. Three years later I now have to use it to even function. I'm completely antisocial, I push everyone away and yet I continue to take it. It's a difficult habbit to kick, I solute anyone who has. I know I have a problem, I just haven't found the strength to do anything about it yet. But hey, isn't admitting you have a problem the first step? Best of luck everyone.

Well, I am not one to "hate" because I have the same problem. However, let me be real with you. Sooner or later your coach is going to suspect you of drugs and test you. Adderall comes up as Cocaine on Drug Tests. If you do not have a legal prescription, you could get thrown off of the team. If gymnastics is your life, you need to decide if Adderall is worth losing it over. <BR><BR>Also, I experienced the weight loss and all that too. As son as you stop, you will gain it all back and then some...within a matter of weeks. The longer youremain on Adderall, the worse it will be. I am not trying to critisize you. Like I said, I have the same problem. I have been on it for about 3-4 years now and I physically cannot function without it. However, I don't lose weight anymore, the depression and irritability isgetting worse and worse,and I have developed a weird hair pulling habit (eyebrows)<BR>On top of all that, I am antisocial. I go weeks without calling people or answering my phone, I just want to b left alone all the time. <BR>The longer you wait to kick this habit, the worse off you will be in the long run.

DAMN! i did not notice how long that was. Sorry about the length but if you have the time I would still appreciate ANYONE to read and comment on it!